Alert archive / Oregon / Wind Advisories in 2009
Wind Advisory 2, NWS Portland, OR
NWS Portland, OR issued this wind advisory at Jan 1, 2009, 8:50 PM PST. It took effect at Jan 1, 2009, 10:00 PM PST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jan 1, 2009, 8:50 PM PST (04:50 UTC)
- In effect from
- Jan 1, 2009, 10:00 PM PST
- Expired
- Jan 2, 2009, 4:00 AM PST
- In force
- 6 hr
- Issued by
- NWS Portland, OR
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Portland, OR wrote its last area forecast discussion before this wind advisory went out at Jan 1, 2:38 PM PST, 6 hours 12 minutes earlier.
Area forecast discussion, Jan 1, 2:38 PM PST, 6 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PORTLAND OR
238 PM PST THU JAN 01 2009
.SYNOPSIS...FIRST WARM FRONTAL WAVE PUSHED THROUGH LATE LAST NIGHT
AND EARLIER TODAY WITH POUNDING RAIN IN ALL BUT THE SOUTHEAST PART OF
OUR FORECAST AREA...AND STRONG WIND AT THE COAST AND OVER THE COASTAL
MOUNTAINS. NEXT SURGE WITH WARM FRONT AHEAD OF NEXT SYSTEM ALREADY
LIGHTING UP OUR RADAR AGAIN...WITH A DEVELOPING LOW CENTER NORTH OF
BUOY 6. BEST ESTIMATE RIGHT NOW IS THIS LOW WILL MOVE ONSHORE NEAR OR
PERHAPS A LITTLE NORTH OF ASTORIA WITH MORE RAIN AND STRONG WINDS...
EVEN INLAND...IN THE OVERNIGHT PERIOD. SNOW LEVELS WILL DROP
DRAMATICALLY LATE TONIGHT AND FRIDAY WITH SNOW LEVELS APPROACHING THE
VALLEY FLOW IN THE NORTH. PRECIPITATION WILL BE TAPERING OFF TO
SHOWERS...BUT COULD GET SNOW ADVISORY AMOUNTS AT ELEVATIONS ABOVE
ABOUT 1000 FEET OR SO. A TRAILING SHORT WAVE WILL KEEP SOME SHOWER
ACTIVITY GOING FRIDAY NIGHT AS THE UPPER JET PUSHES THROUGH...THEN
TAPER OFF SATURDAY. NEXT STRONGER SYSTEM LOOKS TO BE A LITTLE
LATER...NOW LATE SUNDAY AND SUNDAY NIGHT WITH MORE COASTAL WIND...
VALLEY RAIN...AND MOUNTAIN SNOW. NEXT WEEK THE FLOW LOOKS PROGRESSIVE
WITH A BIT HIGHER FREEZING LEVELS BUT RAIN AND WIND AT TIMES AND
UNSETTLED.
&&
.SHORT TERM...THE FIRST WARM FRONTAL SURGE PUSHED THROUGH EARLIER
TODAY WITH EXCESSIVE RAIN ACROSS THE NORTH...LEES CAMP IN THE NORTH
COAST RANGE HAD 3 INCHES IN 6 HOURS THIS MORNING. ALSO HAD STRONG
WINDS ON THE COAST AND OVER THE COASTAL MOUNTAINS. AFTER A BRIEF LULL
IF YOU CAN CALL IT THAT...PRECIPITATION IS INCREASING AND WILL
CONTINUE HEAVY AT TIMES THROUGH TONIGHT AS THE NEXT SURGE OF 850 MB
WINDS WITH THE NEXT WARM FRONT WAS ALREADY PUSHING HEAVY RAIN BACK
INTO OUR AREA PER NATIONAL WEATHER SERVICE DOPPLER RADAR.
SNOW TURNED TO RAIN IN THE GORGE AND UPPER HOOD RIVER VALLEY...AND
DROPPED THOSE ADVISORIES. HAVE KEPT A WINTER WEATHER ADVISORY FOR THE
HIGHER ELEVATIONS OF THE SOUTH WASHINGTON AND NORTH OREGON CASCADES
FROM ABOUT MOUNT HOOD NORTHWARD AS THE SNOW LEVEL SEEMS TO STALL
AROUND 6000 FEET OR SO...AND COULD GET SOME MORE ACCUMULATION THIS
EVENING.
MODELS CONTINUE TO TAKE THE ASSOCIATED SURFACE LOW ONSHORE SOUTH OF
ASTORIA...BUT THE MODELS APPEAR TOO WEAK IN COMPARISON TO THE
SATELLITE WITH THE LOW THAT IS NOW CROSSING 140W. A STRONGER LOW
COULD EASILY LIFT NORTH OF THIS TRACK AND OUR FORECAST WILL BE
PREDICATED ON THAT IDEA...TAKING THE LOW ONSHORE JUST NORTH OF
ASTORIA. HOWEVER...THERE IS A LOT OF GUT FEELING HERE AND UNCERTAINTY
AND IF THE LOW RAPIDLY DEVELOPS IT COULD EVEN CURL UP THE WASHINGTON
COAST. AS A RESULT...WILL KEEP THE HIGH WIND WARNING ON THE COAST AND
COAST RANGE...JUST EASE BACK ON SPEEDS NORTH OF THE COLUMBIA RIVER.
WILL REISSUE THE HIGH WIND WATCH FOR THE INTERIOR VALLEYS AND
FOOTHILLS AND WATCH TO SEE HOW THE LOW TRACK DEVELOPS. WILL UPDATE
THE HIGHER CASCADES TO A HIGH WIND WARNING.
THE ASSOCIATED COLD FRONT SWEEPS THROUGH AFTER MIDNIGHT WITH VERY
STRONG WESTERLY WINDS AND COULD STILL APPROACH HIGH WIND CRITERIA
NEAR THE COAST AND OVER HIGHER TERRAIN...AND ALSO PRODUCE HEAVY RAIN
AND DROPPING SNOW LEVELS. HAVE DECENT NORTHWEST ONSHORE FLOW BEHIND
THIS SYSTEM FRIDAY AND FRIDAY NIGHT...WITH A SHORT WAVE AND JET AXIS
MOVING THROUGH FRIDAY EVENING. SNOW LEVELS WILL GET VERY LOW...
ESPECIALLY IN THE NORTH. WILL PROBABLY NEED WINTER WEATHER ADVISORIES
FOR ELEVATIONS ABOVE ABOUT 1000 FEET...AND POSSIBLY EVEN A BIT LOWER
IN THE NORTH.
SHOWERS DECREASE BUT DO NOT END SATURDAY AS WE ARE IN BETWEEN
SYSTEMS. SNOW LEVELS REMAIN LOW. THE LOW LEVEL FLOW TURNS A LITTLE
MORE FROM THE SOUTHWEST.
NEXT STRONGER SYSTEM LOOKS A BIT DELAYED...MORE LIKE LATE SUNDAY AND
SUNDAY NIGHT WITH MORE COASTAL WIND...RAIN...AND MOUNTAIN SNOW.
TOLLESON
.LONG TERM...THE SYSTEM FROM SUNDAY NIGHT PUSHES THROUGH MONDAY.
MODELS ARE SHOWING A FAIR AMOUNT OF WESTERLY FLOW AND PERIODS OF
PRECIPITATION AT TIMES. SNOW SHOULD STAY IN THE MOUNTAINS...WITH A
FAIR AMOUNT OF RAIN AT TIMES AND ALSO SOME WIND NEAR THE COAST.
TOLLESON
&&
.HYDRO...FLOOD WATCH OUT THROUGH FRIDAY NIGHT WITH SEVERAL WARNINGS
ALREADY ISSUED...A COUPLE TO MAJOR FLOOD LEVELS. EXPECT MORE WARNINGS
TO BE ISSUED OVERNIGHT AND ON FRIDAY. AT THIS POINT...THIS LOOKS TO
BE ONE OF OUR MORE SIGNIFICANT FLOODING EVENTS THROUGH MUCH OF OUR
FORECAST AREA. TOLLESON
.AVIATION...SERIES OF LOW PRESSURE SYSTEMS MOVING ACROSS REGION WILL
BRING AREAS OF HEAVY RAIN AND GUSTY SOUTH WINDS THROUGH THIS EVENING.
CIGS/VSBYS MAINLY MVFR INLAND AND IFR ALONG THE COAST. SOUTH WINDS
WILL GUST TO 50 KT THIS AFTERNOON AND EVENING ALONG THE COAST SOUTH
OF KAST...AND TO 40-50 KT AT TIMES FOR THE INLAND VALLEYS. PEAK WIND
PERIOD APPEARS TO BE AROUND 04Z-07Z ALONG THE COAST AND 06Z-09Z
INLAND.
KPDX AND APPROACHES...MAINLY MVFR CIGS/VSBYS IN RAIN...HEAVY AT
TIMES...THROUGH THIS EVENING. OCCASIONAL IFR CONDITIONS WILL OCCUR IN
HEAVIER RAIN BANDS...ESPECIALLY THIS EVENING. SOUTH WINDS WILL GUST
TO 35-45 KT AS THE MAIN FRONTAL SYSTEM MOVES THROUGH KPDX AROUND 08Z.
WEAGLE
&&
.MARINE...SOLID GALES DEVELOPED EARLIER THIS MORNING AS WARM FRONT
MOVED THROUGH WATERS. WINDS HAVE EASED SLIGHTLY ASTORIA NORTHWARD.
HOWEVER...WINDS ARE EXPECTED TO INCREASE AGAIN AS A DEVELOPING STORM
NEAR 140W APPROACHES THE COAST. STORM WARNINGS STILL LOOK GOOD FOR
THE COAST ESPECIALLY SOUTH OF TILLAMOOK HEAD...WHERE WINDS WILL GUST
60-70 KT NEAR THE HEADLANDS THIS EVENING. SEAS WILL COME UP WITH THE
WIND...AND HIGH SURF ADVISORIES ARE IN EFFECT FOR THE NORTH/CENTRAL
OREGON COAST THIS AFTERNOON THROUGH TONIGHT. MINOR TIDAL OVERFLOW IS
ALSO EXPECTED DURING THE 5 AM HIGH TIDE FRIDAY MORNING...DUE TO
COMBINATION OF INCOMING SWELL AND RAIN RUNOFF FROM RIVERS. WEAGLE
&&
.PQR WATCHES/WARNINGS/ADVISORIES...
OR/WA...SMALL CRAFT ADVISORY FOR ROUGH COLUMBIA BAR THROUGH FRI
MORNING.
STORM WARNING FOR COASTAL WATERS THROUGH TONIGHT.
HIGH SURF ADVISORY FOR THE NORTH AND CENTRAL OREGON COAST
THIS AFTERNOON THROUGH TONIGHT.
COASTAL FLOOD ADVISORY FOR MINOR TIDAL OVERFLOW FOR ALL
COASTAL ZONES EARLY FRIDAY MORNING.
WINTER WEATHER ADVISORY FOR THE S WASHINGTON AND N OREGON
CASCADES THIS EVENING.
HIGH WIND WARNING FOR THE SOUTH WASHINGTON AND NORTH AND
CENTRAL OREGON COAST THROUGH TONIGHT.
HIGH WIND WARNING COAST RANGE AND WILLAPA HILLS THROUGH
TONIGHT.
HIGH WIND WARNING FOR THE S WA AND N AND CENTRAL OREGON
CASCADES TONIGHT AND EARLY FRIDAY.
HIGH WIND WATCH FOR THE WILLAMETTE VALLEY...CLARK COUNTY...
AND THE S WA AND N AND CENTRAL OREGON CASCADE FOOTHILLS
TONIGHT.
WIND ADVISORY FOR THE LOWER COLUMBIA AND INTERSTATE 5
CORRIDOR OF SW WASHINGTON TONIGHT.
FLOOD WATCH FOR ALL OF SW WA AND NW OREGON THROUGH FRI
NIGHT.
&&
MORE WEATHER INFORMATION ONLINE AT...
HTTP://WEATHER.GOV/PORTLAND
THIS DISCUSSION IS FOR NORTHWEST OREGON AND SOUTHWEST WASHINGTON FROM
THE CASCADE CREST TO 60 NAUTICAL MILES OFFSHORE. THE AREA IS COMMONLY
REFERRED TO AS THE FORECAST AREA.Hazardous weather outlook, Jan 1, 6:11 AM PST, 14 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PORTLAND OR 611 AM PST THU JAN 1 2009 ORZ005>010-012-014-PZZ210-WAZ022-023-039-040-021415- LOWER COLUMBIA-GREATER PORTLAND METRO AREA- CENTRAL WILLAMETTE VALLEY-SOUTH WILLAMETTE VALLEY- WESTERN COLUMBIA RIVER GORGE-NORTHERN OREGON CASCADE FOOTHILLS- CASCADE FOOTHILLS IN LANE COUNTY-UPPER HOOD RIVER VALLEY- COLUMBIA RIVER BAR-I-5 CORRIDOR IN COWLITZ COUNTY- GREATER VANCOUVER AREA-SOUTH WASHINGTON CASCADE FOOTHILLS- 611 AM PST THU JAN 1 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OREGON...NORTHWEST OREGON AND SOUTHWEST WASHINGTON COASTAL WATERS AND SOUTHWEST WASHINGTON. .DAY ONE...TODAY AND TONIGHT A WIND ADVISORY IS IN EFFECT LATE THIS EVENING THROUGH TONIGHT FOR THE WILLAMETTE VALLEYS AND ADJACENT LOWLANDS OF SOUTHWEST WASHINGTON...INCLUDING CLARK COUNTY. WIND GUSTS UP TO 50 MPH CAN BE EXPECTED LATE THIS EVENING THROUGH EARLY FRIDAY MORNING. A FLOOD WATCH IS IN EFFECT THIS AFTERNOON THROUGH LATE FRIDAY NIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER REPORTS OF WIND ARE ENCOURAGED TODAY. PZZ250-255-270-275-021415- COASTAL WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR OUT 20 NM-COASTAL WATERS FROM CASCADE HEAD TO FLORENCE OR OUT 20 NM- WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR FROM 20 TO 60 NM-WATERS FROM CASCADE HEAD TO FLORENCE OR FROM 20 TO 60 NM- 611 AM PST THU JAN 1 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OREGON AND SOUTHWEST WASHINGTON COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT GALE FORCE WIND IS EXPECTED THROUGH EARLY AFTERNOON...THEN INCREASING TO STORM FORCE THE REMAINDER OF THE AFTERNOON AND TONIGHT. A FLOOD WATCH IS IN EFFECT LATE THIS AFTERNOON THROUGH LATE TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY GALES POSSIBLE AGAIN SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER REPORTS ARE NOT LIKELY TO BE NEEDED TODAY. ORZ001>004-WAZ020-021-021415- NORTH OREGON COAST-CENTRAL OREGON COAST- COAST RANGE OF NORTHWEST OREGON- CENTRAL COAST RANGE OF WESTERN OREGON-WILLAPA HILLS- SOUTH WASHINGTON COAST- 611 AM PST THU JAN 1 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OREGON AND SOUTHWEST WASHINGTON. .DAY ONE...TODAY AND TONIGHT A HIGH WIND WARNING IS IN EFFECT THROUGH TONIGHT. GUSTS OF 60 TO 70 MPH WILL OCCUR THROUGH TONIGHT...EXCEPT GUSTS TO 80 MPH CAN BE EXPECTED ALONG THE COASTAL HEADLANDS AND BEACHES THIS EVENING AND TONIGHT. A FLOOD WATCH IS IN EFFECT FROM LATE THIS AFTERNOON THROUGH LATE TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER REPORTS OF WIND ARE ENCOURAGED TODAY AND TONIGHT. ORZ011-013-WAZ019-021415- NORTHERN OREGON CASCADES-CASCADES IN LANE COUNTY- SOUTH WASHINGTON CASCADES- 611 AM PST THU JAN 1 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OREGON AND SOUTHWEST WASHINGTON. .DAY ONE...TODAY AND TONIGHT A WINTER WEATHER ADVISORY CONTINUES THROUGH 10 AM THIS MORNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SIGNIFICANT SNOWFALL IS EXPECTED LATE TONIGHT THROUGH FRIDAY MORNING. ADDITIONAL WEATHER SYSTEMS WILL BRING MORE SNOWFALL TO THE CASCADES LATER THIS WEEKEND THROUGH THE MIDDLE OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Jan 1, 4:00 PM PST, 4 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PORTLAND OR
400 PM PST THU JAN 01 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 AM FLOOD FOSS 45.70N 123.75W
01/01/2009 TILLAMOOK OR OFFICIAL NWS OBS
THE NEHALEM RIVER AT FOSS EXCEEDED FLOOD STAGE OF 14.0
FEET BETWEEN 2100 AND 2130 ON THU 1/1/2009
1100 AM FLOOD TILLAMOOK 45.46N 123.84W
01/01/2009 TILLAMOOK OR OFFICIAL NWS OBS
THE TRASK RIVER AT TILLAMOOK EXCEEDED THE FLOOD STAGE OF
16.5 FEET BETWEEN 2100Z AND 2130Z THU 1/1/09
1100 AM FLOOD TILLAMOOK 45.46N 123.84W
01/01/2009 TILLAMOOK OR OFFICIAL NWS OBS
THE WILSON RIVER NEAR TILLAMOOK ROSE ABOVE THE 12.0 FT
FLOOD STAGE BETWEEN 2145Z AND 2200Z ON THURSDAY 1/1/09.
1100 AM HEAVY RAIN 3 SE CAMP BONNEVILLE 45.67N 122.38W
01/01/2009 M1.89 INCH CLARK WA TRAINED SPOTTER
1.89 RAIN SINCE MIDNIGHT LAST NIGHT
&&
DKEIRNSLocal storm report, Jan 1, 4:05 PM PST, 4 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PORTLAND OR
405 PM PST THU JAN 01 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 AM HEAVY RAIN 3 NNW SILETZ 44.76N 123.93W
01/01/2009 M4.00 INCH LINCOLN OR TRAINED SPOTTER
4.00 RAINFALL SINCE 10PM WED NITE
&&
DKEIRNSLocal storm report, Jan 1, 4:20 PM PST, 4 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PORTLAND OR
420 PM PST THU JAN 01 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 AM HEAVY RAIN 1 W SKAMANIA 45.62N 122.08W
01/01/2009 M3.50 INCH SKAMANIA WA TRAINED SPOTTER
3.5 IN RAINFALL SINCE 10 PM WED NITE
&&
DKEIRNSThe office that day
Everything else NWS Portland, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 1, 5:21 PM PST | River Flood Warning | PQR | Clackamas, Multnomah | 15 hr |
| Jan 1, 6:49 PM PST | River Flood Warning | PQR | Washington | 36 hr |
| Jan 1, 6:49 PM PST | River Flood Warning | PQR | Clackamas | 25 hr |
| Jan 1, 6:49 PM PST | River Flood Warning | PQR | Linn, Marion | 29 hr |
| Jan 1, 8:12 PM PST | Winter Weather Advisory | PQR | 36 hr | |
| Jan 1, 9:04 PM PST | Small Craft Advisory for Winds | PQR | 24 hr | |
| Jan 1, 9:04 PM PST | Small Craft Advisory for Hazardous Seas | PQR | 11 hr | |
| Jan 1, 11:10 PM PST | River Flood Warning | PQR | Benton | 13 hr |
| Jan 1, 11:10 PM PST | River Flood Warning | PQR | Benton, Polk | 43 hr |
| Jan 1, 11:10 PM PST | River Flood Warning | PQR | Clackamas, Marion | 4 days |
| Jan 1, 11:10 PM PST | River Flood Warning | PQR | Clackamas | 16 hr |
| Jan 1, 11:10 PM PST | River Flood Warning | PQR | Clackamas | 21 hr |
| Jan 2, 3:04 AM PST | Gale Warning | PQR | 5 hr | |
| Jan 2, 4:49 AM PST | River Flood Warning | PQR | Clackamas, Multnomah | 9 hr |
| Jan 2, 8:23 AM PST | Small Craft Advisory for Rough Bar | PQR | 15 hr | |
| Jan 2, 8:23 AM PST | Small Craft Advisory for Hazardous Seas | PQR | 6 hr | |
| Jan 2, 2:41 PM PST | Small Craft Advisory for Rough Bar | PQR | 21 hr | |
| Jan 1, 5:21 PM PST | River Flood Warning | PQR | Cowlitz | 14 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.